The Annals of Statistics
- Ann. Statist.
- Volume 19, Number 3 (1991), 1257-1272.
On the Optimal Rates of Convergence for Nonparametric Deconvolution Problems
Deconvolution problems arise in a variety of situations in statistics. An interesting problem is to estimate the density $f$ of a random variable $X$ based on $n$ i.i.d. observations from $Y = X + \varepsilon$, where $\varepsilon$ is a measurement error with a known distribution. In this paper, the effect of errors in variables of nonparametric deconvolution is examined. Insights are gained by showing that the difficulty of deconvolution depends on the smoothness of error distributions: the smoother, the harder. In fact, there are two types of optimal rates of convergence according to whether the error distribution is ordinary smooth or supersmooth. It is shown that optimal rates of convergence can be achieved by deconvolution kernel density estimators.
Ann. Statist. Volume 19, Number 3 (1991), 1257-1272.
First available in Project Euclid: 12 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Fan, Jianqing. On the Optimal Rates of Convergence for Nonparametric Deconvolution Problems. Ann. Statist. 19 (1991), no. 3, 1257--1272. doi:10.1214/aos/1176348248. http://projecteuclid.org/euclid.aos/1176348248.